Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2006, 7:21 PM CDT for Edgar County, Illinois. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 2, 2006, 7:47 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 128 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:25 PM CDT | TSTM WND DMG | 3 S Paris, IL | ROOF DAMAGE, WINDOWS BROKEN, BARN DOWN. |
| Apr 2, 7:30 PM CDT | TSTM WND DMG | 9 Se Paris, IL | 2 OR 3 PINE TREES DOWN ON STATE LINE RD |
| Apr 2, 7:30 PM CDT | TSTM WND GST 57 | Brocton, IL | |
| Apr 2, 7:40 PM CDT | TSTM WND DMG | 4 S Chrisman, IL | BARN DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 030021 SVRILX ILC045-030100- /O.NEW.KILX.SV.W.0061.060403T0021Z-060403T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 721 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDGAR COUNTY IN EAST CENTRAL ILLINOIS. * UNTIL 800 PM CDT * AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR REDMON...OR ABOUT 6 MILES WEST OF PARIS...AND WAS MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... VERMILION... CHRISMAN... EDGAR... PARIS... OTHER LOCATIONS IN THE WARNING INCLUDE...HUME...METCALF... SCOTTLAND...EDGAR AND PALERMO. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3988 8794 3949 8792 3949 8755 3989 8756 $$ SHIMON
3 follow-up statements
000 WWUS53 KILX 030029 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 729 PM CDT SUN APR 2 2006 ILC045-030100- /O.CON.KILX.SV.W.0061.000000T0000Z-060403T0100Z/ EDGAR- 729 PM CDT SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EDGAR COUNTY... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM METCALF TO 6 MILES SOUTH OF VERMILION...OR FROM 13 MILES NORTHWEST OF PARIS TO 8 MILES NORTHEAST OF MARSHALL...MOVING NORTHEAST AT 60 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PARIS. EDGAR. CHRISMAN. VERMILION. SCOTTLAND. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3987 8788 3951 8775 3949 8754 3989 8756 $$ SHIMON
000 WWUS53 KILX 030038 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 737 PM CDT SUN APR 2 2006 ILC045-030100- /O.CON.KILX.SV.W.0061.000000T0000Z-060403T0100Z/ EDGAR- 737 PM CDT SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN EDGAR COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHRISMAN TO VERMILION...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF PARIS TO 8 MILES NORTHWEST OF WEST TERRE HAUTE...MOVING NORTHEAST AT 55 MPH. VERMILION AND SCOTTLAND WERE STILL IN THE PATH OF THE STORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3986 8775 3952 8763 3949 8754 3989 8756 $$ SHIMON
000 WWUS53 KILX 030047 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 746 PM CDT SUN APR 2 2006 ILC045-030056- /O.CAN.KILX.SV.W.0061.000000T0000Z-060403T0100Z/ EDGAR- 746 PM CDT SUN APR 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDGAR COUNTY HAS BEEN CANCELLED... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. THE STORM PRODUCED WIND DAMAGE IN BROCTON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3986 8775 3952 8763 3949 8754 3989 8756 $$ SHIMON &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:35 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Apr 2, 1:35 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT SUN APR 2 2006 .DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING. 12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA. WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES. MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED BY BENIGN CONDITIONS AND MODERATING TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED IN THE WAKE OF THIS SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN APR 2 2006 ILZ027>031-036>038-040>043-047>053-031200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO PUSH NORTH OF OUR AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. ILZ044>046-054>057-061>063-066>068-071>073-031200- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. HJS
In the hours before
Local storm report, Apr 2, 7:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL STANFORD 40.43N 89.22W
04/02/2006 M1.75 INCH MCLEAN IL EMERGENCY MNGR
HAIL 1 3/4 INCH REPORTED IN STANFORD
&&
BAKLocal storm report, Apr 2, 7:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL LOVINGTON 39.71N 88.63W
04/02/2006 M0.88 INCH MOULTRIE IL TRAINED SPOTTER
7/8 INCH HAIL REPORTED BY NWS TRAINED SPOTTER
&&
BAKLocal storm report, Apr 2, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 N SADORUS 39.98N 88.35W
04/02/2006 CHAMPAIGN IL EMERGENCY MNGR
TORNADO 1 MILE NORTH OF SADORUS REPORTED BY THE EOC
&&
BAKLocal storm report, Apr 2, 7:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG WINDSOR 39.44N 88.60W
04/02/2006 SHELBY IL CO-OP OBSERVER
PART OF ROOF MISSING OFF OF COOP WEATHER OBSERVER HOUSE.
&&
BAKLocal storm report, Apr 2, 7:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO LODGE 40.10N 88.55W
04/02/2006 PIATT IL EMERGENCY MNGR
TORNADO ON GROUND.
&&
BAKLocal storm report, Apr 2, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG DECATUR 39.85N 88.93W
04/02/2006 MACON IL TRAINED SPOTTER
POWER LINES AND PORCH AWNINGS CORNER OF ROUTE 48 AND
GRAND ON WEST SIDE OF DECATUR.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 33 min |
| Apr 2, 7:14 PM CDT | Tornado Warning | ILX | McLean, Woodford | 31 min |
| Apr 2, 7:16 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 44 min |
| Apr 2, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 23 min |
| Apr 3, 2:09 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Douglas, Edgar and 19 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.